Try This Medication for Tinnitus — Lamotrigine (Epitec)

Discussion in 'Support' started by lroos2, Mar 27, 2015.

    1. gintas

      gintas Member

      Location:
      Lithuania
      Tinnitus Since:
      2015-05
      SEVERE tinnitus or as before carbamazepine ? thanks
       
    2. cjb2811
      No Mood

      cjb2811 Member

      Tinnitus Since:
      10/2008
      Cause of Tinnitus:
      Lamictal & Tegretol
      Severe tinnitus as in the worst it has ever been in my life.

      My quick summary:
      Nov 2013: Lamictal made tinnitus go from moderate to severe (we'll call it an 8)
      Nov/Dec 2014: Tinnitus improved after making several positive changes in life
      June 2015: Tinnitus became SEVERE again, similar to post-Lamictal but pre-improvement levels (we'll call it a 9)
       
    3. Kyxwz
      No Mood

      Kyxwz Member

      Tinnitus Since:
      x
      Cause of Tinnitus:
      x
      An Italian person on "Italian Tinnitus group" tell that under these drugs:
      Lamotrigine 50mg morning & evening
      Tranylcypromine 10mg morning & evening

      He have a great improvement in his Tinnitus.

      This just for info. I've never tried these medicines.

       
      • Informative Informative x 1
    4. Beste
      Disappointed

      Beste Member

      Tinnitus Since:
      02/16/2016
      Cause of Tinnitus:
      Benzo/Clonazepam, Stress
      Lamictal is the reason why my best friend got her T.
       
    5. Kyxwz
      No Mood

      Kyxwz Member

      Tinnitus Since:
      x
      Cause of Tinnitus:
      x
      Good. :(

      A lot of drugs that work on T could cause T. So it's not a bad notice at all...! Depends.
       
    6. nsw22
      Joyful

      nsw22 Member

      Tinnitus Since:
      2015
      Cause of Tinnitus:
      possibly medication
      I started taking Lamictal a year ago and since then developed T which is slowly getting worse. Did your friend stop taking Lamictal and did things get any better or at least stop getting worse? I am probably going to work of it later this year to see if it is causing my T.
       
    7. Beste
      Disappointed

      Beste Member

      Tinnitus Since:
      02/16/2016
      Cause of Tinnitus:
      Benzo/Clonazepam, Stress
      She said a couple of weeks ago it gradually got worse even she completely stopped taking it.
       
    8. nsw22
      Joyful

      nsw22 Member

      Tinnitus Since:
      2015
      Cause of Tinnitus:
      possibly medication
      Haha amazing!! I love to suffer!!
       
      • Hug Hug x 1
    9. just1morething
      Benevolent

      just1morething Member Benefactor Hall of Fame

      Location:
      U.S.
      Tinnitus Since:
      ?
      Cause of Tinnitus:
      ?
      I'm probably going to up my Lamictal dosage to 100mg as my static hissing is driving me mad. Seems to be mixed opinions on this med. Desperation atm. Thank God for sleep.
       
      • Hug Hug x 1
    10. ole gray
      Fine

      ole gray Member Benefactor

      Location:
      Georgia
      Tinnitus Since:
      1971
      Cause of Tinnitus:
      vietnam

      Lamotrigine definitely did not help my tinnitus and I'm pretty sure it made it worst. I have been on it for several years for bipolar which started post vietnam. I'm going to discontinue Lamotrigine completely to see if it helps reduce tinnitus. I believe it helped the bipolar symptoms however maybe there is something else that can provide similar results without elevating the loud ringing. Going to the VA today to discuss.
       
    11. DebInAustralia
      No Mood

      DebInAustralia Member Benefactor Hall of Fame Advocate

      Location:
      Geelong, Victoria
      Tinnitus Since:
      12/2013
      geelong hospital (australia) are trialling n acetyl cysteine for bipolar. it is also otoprotective. you might want to consider this.
       
      • Informative Informative x 1
    12. David077
      Creative

      David077 Member

      Tinnitus Since:
      2013
      Cause of Tinnitus:
      stress, benzo/clonozepam + clonidine, maybe infection
      What caused your moderate tinnitus?
       
    13. jacksprat

      jacksprat Member

      Tinnitus Since:
      1989
      Cause of Tinnitus:
      aspirin overdose
      This post is not very active. I saw a lot of discussion about Lamotrigine and want to add my experience.

      I was taking 600 mg of Lamotrigine at once for depression. I went off of it and my ringing became very noticeable (I've had the ringings since I was 13 due to an aspirin overdose.)

      I now take 200 mg every 5 hours and keep a note pad to stay on schedule. If I miss my 5 hour window, I don't realize it until I hear the ringing again. At that point, it is as if I need to get back on the 5 hours a few times around before I get it to stop. Sleeping 8 hours (past the 5 hours) messes me up & usually puts me back to ringing when I wake up.
       
      • Hug Hug x 1
    14. Ela Stefan

      Ela Stefan Member

      Tinnitus Since:
      11/2018
      Cause of Tinnitus:
      Ear Infection
      Do you still take Lamotrigine? Same dosage? And your tinnitus continues to be low? How did your tinnitus sound like before? Was it a form of brain tinnitus?
       
      • Good Question Good Question x 1
Loading...

Share This Page